Alert archive / Texas / Tornado Warnings in 1995

Tornado Warning 46, NWS Amarillo, TX

June 8, 1995Donley County, Texas

NWS Amarillo, TX issued this tornado warning at Jun 8, 1995, 5:14 PM CDT for Donley County, Texas. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 8, 1995, 5:14 PM CDT (22:14 UTC)
Expired
Jun 8, 1995, 6:15 PM CDT
In force
61 min
Issued by
NWS Amarillo, TX
Area
Whole counties

County Donley County, TX

What was reported inside it

TimeReportWhereRemark
Jun 8, 5:19 PM CDTTornado F0Clarendon, TX
Jun 8, 5:55 PM CDTTornado F2Clarendon, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 1995-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 827 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 1995-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
827 J/kg
Mixed-layer CIN
-259 J/kg
Mixed-layer LCL
2085 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KAMA 082214
TORAMA
TXC129-082315-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
514 PM CDT THU JUN 8 1995
 
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  615 PM CDT
FOR THE PEOPLE IN THE FOLLOWING LOCATION...
 
IN THE TEXAS PANHANDLE
 
   ...DONLEY COUNTY
 
TORNADOES WERE REPORTED NEAR CLARENDON AT 512 PM CDT. THESE TORNADOES
WILL MOVE NORTHEAST AT 10 TO 15 MPH. PEOPLE IN AND NEAR CLARENDON MUST
TAKE SHELTER NOW!!!
 
IF YOU LIVE IN A HOME OR APARTMENT...SEEK SHELTER IN THE INNERMOST
PORTION OF THE BUILDING ON THE LOWEST FLOOR. GET TO A BASEMENT IF
ONE IS AVAILABLE. AVOID WINDOWS AND PROTECT YOUR BODY FROM FLYING
DEBRIS WITH CUSHIONS...BLANKETS OR PILLOWS. IF SIRENS GO OFF...DO
NOT RUN OUTSIDE. THE SIRENS MEAN YOU ARE IN DANGER. SEEK SHELTER.
 
 
 
&

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 8, 3:31 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 8, 3:31 PM CDT, 1 hour 43 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
325 PM CDT THU JUN 08 1995

MAIN FCST PROBLEM IS HOW TO HANDLE CURRENT STATIONARY FRONT WHICH EXTENDS
ACROSS THE NRN TX PNHNDL...FROM N OF GAG...TO ABOUT 40 N OF AMA...TO S OF DHT
AND CAO.  THE MODELS INDICATE A SFC LOW FORMING IN ERN CO TONIGHT...WITH THE
LOW THEN MOVG NEWD INTO ERN NE BY 36 HRS (00Z FRI). BELIEVE A LOW MAY FORM IN
ERN CO OR THE OK PANHANDLE ALONG THE FRONT...AND THEN MOVE ENE ALONG THE
BNDRY.  HOWEVER...ALSO THINK THE UNSEASONABLY COOL AIR ERN CO/WRN KS AND THE
OK PANHANDLE IS NOT IN A HURRY TO LEAVE. CONVECTION FIRING NEAR AND NORTH OF
THIS BNDRY TONIGHT MAY ALLOW THE FRONT AND COOL AIR TO SINK FURTHER SOUTH INTO
THE TX PNHNDL RENDERING THE GUIDANCE TEMPS/POPS FROM THE PAST FEW RUNS
TERRIBLY MISLEADING. THINK THE FRONT WILL SINK THRU MOST OF TX PNHNDL BY 12Z
FRI AND PROBABLY ALL OF THE FCST AREA BY 12Z SAT. WILL LIKELY GO SEVERAL
DEGREES LOWER THAN GUIDANCE TON AND FRIDAY...IN MOST ZONES...ON THE ABOVE
REASONING. WILL PROBABLY CARRY 50 POPS IN THE WRN/CNTRL SECTIONS AND 60 IN THE
EAST. WILL ALSO KEEP 20/30 POPS FOR FRI ALL BUT NW WITH THE FRONT PROBABLY
STILL MOVG THRU OR STATIONARY IN THE SERN TX PNHNDL. WILL EMPHASIZE MORE
CLOUDINESS TON AND FRI IN VIEW OF THE EXTENSIVE CLOUDINESS THAT CURRENTLY
EXISTS OVER ERN CO/WRN KS BEHIND THE FRONT.

18Z AMA SOUNDING INDICATED A LIFTED INDEX OF -6...A SWEAT INDEX OF 378...TOTAL
TOTALS OF 56...AND NEAR 2400 J/KG OF CAPE. WBZ HEIGHT WAS 8700 FT AND THE CAP
WAS ABOUT 3 DEG. EXPECTING SFC WINDS SOUTH OF THE BNDRY AND E OF THE DRYLINE
TO BACK MORE SERLY AND INCREASE THIS EVE INCREASING DIR/SPEED SHEAR.  VERY
HIGH DWPT AIR IN THE CNTRL AND ERN TX PNHNDL AND INCREASING SERLY FLOW INTO
THE FRONT TONIGHT LEADS TO A CONCERN FOR LOCALLY HEAVY RAINFALL.  RIGHT NOW
HAVE DECIDED NOT TO GO WITH A FLASH FLOOD WATCH. FL FLOOD GUIDANCE INDICATES
MOST COUNTIES IN THE AREA CAN HANDLE~ AROUND 2 TO 2.5 INCHES IN 3 HRS. WILL
MENTION LCL HVY RAIN IN FCST FOR THE ERN ZONES WHERE THE HIGHEST DWPTS EXIST.

.AMA...NONE.
.OK...NONE.

CARUSO

In the hours before

Special weather statement, Jun 8, 12:37 PM CDT, 4 hours 37 minutes before
OKZ001>003-TXZ001>026-090500-

TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT THU JUN 08 1995

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING FOR ALL OF THE OKLAHOMA PANHANDLE AND THE NORTHEAST HALF OF
THE TEXAS PANHANDLE. THE MODERATE RISK AREA IS GENERALLY ALONG AND
EAST OF A LINE EXTENDING FROM CLAYTON NEW MEXICO TO AMARILLO TEXAS TO
CHILDRESS TEXAS. THE REMAINDER OF THE TEXAS PANHANDLE IS UNDER A
SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT.

A NEARLY STATIONARY FRONT WAS DRAPED OVER THE FAR NORTHERN SECTIONS
OF THE TEXAS PANHANDLE EARLY THIS AFTERNOON. THE DRYLINE WAS ALSO
LOCATED IN THE FAR WESTERN SECTIONS OF THE TEXAS PANHANDLE. THE
ATMOSPHERE OVER THE PANHANDLES EAST OF THE DRYLINE WILL REMAIN VERY
MOIST AND UNSTABLE. IN ADDITION...AN UPPER LEVEL LOW PRESSURE SYSTEM
IS FORECAST TO BRUSH THE REGION LATE THIS AFTERNOON AND EVENING.

ALL THESE INGREDIENTS WILL COMBINE TO RESULT IN THUNDERSTORM
DEVELOPMENT LATER THIS AFTERNOON AND EVENING. SOME OF THE
THUNDERSTORMS WHICH FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE...
WITH DAMAGING WINDS AND VERY LARGE HAIL EXPECTED. ATMOSPHERIC WIND
PROFILES ARE ALSO FORECAST TO BECOME INCREASINGLY FAVORABLE FOR THE
DEVELOPMENT OF TORNADOES...PARTICULARLY IN THE MODERATE RISK AREA.

THIS IS A POTENTIALLY DANGEROUS SITUATION...AND ALL RESIDENTS OF THE
TEXAS AND OKLAHOMA PANHANDLES ARE STRONGLY ENCOURAGED TO REVIEW
SEVERE STORM SAFETY RULES.

SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE TEXAS AND
OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR LIKELY
ACTIVATION LATER THIS AFTERNOON OR EVENING.

ANDRADE
Special weather statement, Jun 8, 1:00 PM CDT, 4 hours 14 minutes before
OKZ001>003-TXZ001>026-090500-

TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT THU JUN 08 1995

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING FOR ALL OF THE OKLAHOMA PANHANDLE AND THE NORTHEAST HALF OF
THE TEXAS PANHANDLE. THE MODERATE RISK AREA IS GENERALLY ALONG AND
EAST OF A LINE EXTENDING FROM CLAYTON NEW MEXICO TO AMARILLO TEXAS TO
CHILDRESS TEXAS. THE REMAINDER OF THE TEXAS PANHANDLE IS UNDER A
SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT.

A NEARLY STATIONARY FRONT WAS DRAPED OVER THE FAR NORTHERN SECTIONS
OF THE TEXAS PANHANDLE EARLY THIS AFTERNOON. THE DRYLINE WAS ALSO
LOCATED IN THE FAR WESTERN SECTIONS OF THE TEXAS PANHANDLE. THE
ATMOSPHERE OVER THE PANHANDLES EAST OF THE DRYLINE WILL REMAIN VERY
MOIST AND UNSTABLE. IN ADDITION...AN UPPER LEVEL LOW PRESSURE SYSTEM
IS FORECAST TO BRUSH THE REGION LATE THIS AFTERNOON AND EVENING.

ALL THESE INGREDIENTS WILL COMBINE TO RESULT IN THUNDERSTORM
DEVELOPMENT LATER THIS AFTERNOON AND EVENING. SOME OF THE
THUNDERSTORMS WHICH FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE...
WITH DAMAGING WINDS AND VERY LARGE HAIL EXPECTED. ATMOSPHERIC WIND
PROFILES ARE ALSO FORECAST TO BECOME INCREASINGLY FAVORABLE FOR THE
DEVELOPMENT OF TORNADOES...PARTICULARLY IN THE MODERATE RISK AREA.

THIS IS A POTENTIALLY DANGEROUS SITUATION...AND ALL RESIDENTS OF THE
TEXAS AND OKLAHOMA PANHANDLES ARE STRONGLY ENCOURAGED TO REVIEW
SEVERE STORM SAFETY RULES.

SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE TEXAS AND
OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR LIKELY
ACTIVATION LATER THIS AFTERNOON OR EVENING.

ANDRADE

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 11:51 PM CDTSevere Thunderstorm WarningAMAHansford63 min
Jun 8, 12:19 AM CDTSevere Thunderstorm WarningAMASherman35 min
Jun 8, 3:49 PM CDTSevere Thunderstorm WarningAMAOchiltree56 min
Jun 8, 4:01 PM CDTSevere Thunderstorm WarningAMAGray59 min
Jun 8, 4:28 PM CDTTornado WarningAMAGray47 min
Jun 8, 4:45 PM CDTTornado WarningAMAOchiltree45 min
Jun 8, 4:53 PM CDTTornado WarningAMARoberts67 min
Jun 8, 4:54 PM CDTSevere Thunderstorm WarningAMADonley66 min
Jun 8, 5:30 PM CDTSevere Thunderstorm WarningAMAOchiltree60 min
Jun 8, 5:33 PM CDTSevere Thunderstorm WarningAMALipscomb57 min
Jun 8, 5:39 PM CDTTornado WarningAMAGray66 min
Jun 8, 6:00 PM CDTTornado WarningAMARoberts60 min
Jun 8, 6:16 PM CDTTornado WarningAMAHemphill, Wheeler59 min
Jun 8, 6:33 PM CDTSevere Thunderstorm WarningAMAOchiltree57 min
Jun 8, 6:45 PM CDTTornado WarningAMAGray60 min

Nearby

Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.